Jump to content
Mental Support Community

Recommended Posts

My Pdoc put me on Abilify to enhance my Pristique. I took it one night and didn't take it again. I kept waking up like every hour and when I got up for the day, I had this really wierd feeling of shaking inside and I was very foggy. I read up on it online the next day and most everyone said they had experienced debilitating side effects. I also found out that it is an antipsychotic drug. Is there something out there that doesn't have the side effects like Abilify that will enhance my Pristique?:confused:

Link to comment
Share on other sites

Hello,

It sounds like abilify isn't the med for you and I'd encourage you to talk to your doctor about it. There's lots of meds out there and, unforutantly, it can take some time to find the right ones or combinations for you. I know it can be really frustrating for you to have to suffer the side effects while trying to find the right meds but I hope you'll hang in there.

I'm not a doctor but from what I've heard from some of my clients who have used it, it either works really well or it is really nasty for them. I've heard more about over sedation than what you describe though. There are a number of medications that can be prescribed for the same reasons as abilify.

Abilify is an atypical antipsychotic commonly prescribed for people with bipolar disorder. It is also pretty commonly prescribed in addition to antidepressents to help with depression that is not responding sufficiently to an antidepressent alone.

Link to comment
Share on other sites

Thank you Danni for the info. I really hate the whole medication thing, as I have been on antidepressants for about 16 yrs now, and have to keep chagning up when they don't work anymore. I am hoping, and I know it's a longshot, that someday when and if I am done with therapy, I won't need the meds anymore!

Link to comment
Share on other sites

That Abilify is an AP (anti-psychotic) is unfortunate because it makes you think "but I'm not psychotic". As danni says APs have AD action when added to an existing AD at lower doses than those used for schizophrenia and bipolar.

You could try asking your pdoc if s/he can augment your Pristique with Remeron (mirtazapine). It seems to be a frequently prescribed combo. Might help you? Remeron can make you sleep like a stone and can make you put on weight.

Link to comment
Share on other sites

Tobe,

Yes, mirtazapine can make you sleep good, but... it really enhances the apetite, so... I'm sure you're scared by the possibility to take it ;)... But... I don't know - maybe when you already have a big apetite, it wouldn't augment it!

Link to comment
Share on other sites

Guest ASchwartz

Tobe,

There is often a conflict between the benefits of certain psychiatric medications and gaining weight. In my opinion, its worth the risk of weight gain if the medicine helps to relieve symptoms of depression. However, I think it best that you discuss these matters with your psychiatrist or whoever is treating you because these are medical issues. Have you discussed these things with your psychiatrist?

Allan:)

Link to comment
Share on other sites

When I see my pdoc, it is usually for about 5 minutes. Just enough time to say if the meds are working or not. Once I asked him if he knew of any "unlocked psychiatric resident programs" and he simply said no. I know he is busy, but he really isn't much help, with the exception of handing out prescriptions.

Link to comment
Share on other sites

Lala, I don't think you were being negative at all. You were just expressing your opinion, and that is what these forums are for, right? If we all had the same opinions, we wouldn't have different ones to consider!

I like these forums and different people have helped me with different things they have said. ;)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...